Wyoming, 2016Damaging Wind in Wyoming, July 6, 2016
July 6, 2016 · NWS RIW · 1 event in 1 county or zone
A line of thunderstorms developed over central Wyoming in an environment favorable for the production of gusty outflow wind from high-based showers and thunderstorms. An outflow boundary ahead of this line moved toward Casper where a peak wind gust of 59 mph was measured at the airport.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of thunderstorms developed over central Wyoming in an environment favorable for the production of gusty outflow wind from high-based showers and thunderstorms. An outflow boundary ahead of this line moved toward Casper where a peak wind gust of 59 mph was measured at the airport.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Jul 6, 12:59 PM MST, 4 hours 19 minutes earlier.
Area forecast discussion, Jul 6, 12:59 PM MST, 4 hours 19 minutes before
Area Forecast Discussion
National Weather Service Riverton WY
159 PM MDT WED JUL 6 2016
.SHORT TERM...Tonight through Saturday
...Red Flag Warning in effect for Natrona County this afternoon and
evening...
Imagery shows a broad trof across the wrn CONUS with upr southwest
flow and an embedded disturbance moving into/through WY from west to
east. Surface has weak low pressure over WY with a couple of weak
attending fronts/boundaries...one across the west and the other over
the east. A few gusty high based showers/virga currently across
the central mountains...Wind River Basin and Bighorn Basin.
Today/Tonight, similar set-up as Tuesday except for the location of
better convective chances shifts over east central to northern WY.
These storms will generally produce little rain with gusty wind.
Stronger isolated storms may be found over Johnson County and
perhaps portions of eastern Natrona county where the environment
will be a bit more conducive for both small hail and gusty wind.
CAPE will range from 500 to 1000 j/kg within moderate high
shear...with storms moving east northeast at 35 to 45 mph. Gusts to
50 mph will be attainable with a few storms that have any height and
oomph to them. Tonight, the upper level trof begins to cross the FA
pushing a front into/through northern WY and then across the area
east of the Divide...to the southern border by Thursday morning with
some lingering post frontal showers trailing off to the south and
east through sunrise.
Thursday, the upper trof moves across WY to the eastern border by
mid-day with modest ridging beginning over the western portion of
WY. The FA dries out with little to no chance for precipitation
existing under post frontal and upper level ridging stability except
for a small chance for an isolated storm over the higher peaks of
the Bighorns.
Friday, flat upper ridging weak surface low pressure will allow for
warming to continue with warm/hot conditions at the surface along
with RH values dropping into the mid teens for much of the lower
elevations east of the Divide and across the south. Winds, however,
look to behave for the most part with no widespread wind gusts AOA
25 mph over the zones where fuels are currently critical. Otherwise,
as the ridge axis moves across eastern WY, another western CONUS
trof will begin to impinge on western WY, allowing for some small
increases in moisture across western/northwestern WY along with
cooling temperatures aloft...with associated increasing instability.
Through the day, this set-up will allow for some modest increases in
shower/thunderstorm chances across mainly the northern half of
Wyoming through the day and evening. Most of this activity will have
little rainfall and gusty winds.
Saturday will be similar to Friday in many respects only warmer and
drier with a little stronger surface flow across Natrona county as
surface trof/low pressure shifts further to the north. This will
lead to increasing fire danger - possibly extreme fire danger -
across this area. Will monitor further for possible Fire Weather
Watch. Otherwise, isolated to widely scattered showers/thunder with
little rain and gusty winds will be the main threat across the
northern mountain and basins.
.LONG TERM...Saturday Night Through Wednesday
Mean trough will hold across far Western U.S. into early next week
before our summer ridge expands nwwd into the Rockies once again.
Main model trend since yesterday is for a little stronger, further
south and a little slower with our upper low movement Sunday into
Monday. End result will be potential threat of strong to severe
thunderstorms in Northwest Wyoming Sunday with a good chance of
showers/higher elevation snow Sunday night into Monday in the AFO
to COD quadrant. Ahead of this system...which is currently over
Alaska...it will be very warm to hot and windy with increased fire
danger. Overnight lows could be quite warm Saturday night where
the breezes hold. GFS is showing nose of cyclonically curved jet
moving up into far Western Wyoming around midday Sunday with fropa
in the late morning. A little slower timing is quite possible with
the position of the upper low still forecast to be in Ern OR at
noon on Sunday. Either way, we'll have to watch this potent upper
low as it moves in for potential for strong to high winds (and
associated fire danger) ahead of it and strong to potentially
severe thunderstorms ahead of and with fropa in especially the
northwest quadrant Sunday. Temperatures will fall rapidly behind
the front with H7 temps probably falling to near or below 0C in
the west Sunday night and well down into the single digits east of
the divide by Monday morning. The west will start to cool off
already Sunday but for the far eastern zones the cooldown from
Sunday to Monday should be quite dramatic with potential to go
from 90s to 70s with a few spots possibly staying in the 60s.
Significant precipitation of an inch or more is quite possible in
the western mtns Sunday into Monday. The will not lift north of
the area until Monday night based on the latest guidance giving
the western and northern zones a longer period of precipitation.
Tuesday into Wednesday looks dry with gradually warming temps as
heights start to recover and dry wly flow returns.
&&
.AVIATION.../00Z ISSUANCE/
VFR conditions will prevail through 06z Thursday. Isolated to
widely scattered showers and thunderstorms are possible just
about anywhere into this evening. The main threat from most of
these will be lightning and erratic outflow winds of 30-40kts.
An upper trough will swing across the northern Rockies tonight,
driving a Canadian cold front south across northern and central
Wyoming early Thursday morning. Areas of MVFR ceilings may develop
behind the front 08z- 16z Thursday, especially from vicinity
KBYG- KCPR and vicinity KCOD. Thursday will be dry across the
entire area.
&&
.FIRE WEATHER...
...Red Flag Warning in effect for Natrona County this afternoon and
evening...
Ahead of a cold front that will move through Wyoming this evening
and through the overnight period, southwest winds area expected to
increase with gusts between 20 and 30 mph this afternoon. The winds
may also be enhanced near any showers or thunderstorms with a few
gusts between 40 and 50 mph possible. These conditions when combined
with RH values in the mid teens (percent) and the possibility of
isolated relatively dry thunderstorms will raise fire danger to
extreme over Natrona county later this afternoon and early evening
where fuels are currently critically dry. Behind the front, cooler
and slightly more moist air mass will reside on Thursday with no
rainfall expected and wind gusts remaining in check.
Friday will be warmer and drier with isolated to widely scattered
chances for showers/thunder across the northern half of
Wyoming...most with gusty winds but little rainfall. Although RH
values will drop once again into the middle teens, winds should
remain in check for those areas where fuels are critically dry.
Saturday will be see the next chance for Red Flag conditions over
portions of central Wyoming...in particular Natrona county where RH
values will mostly likely drop to or below 15 percent with winds
gusting 25 to 30 mph in the afternoon. Sunday may again see extreme
conditions for Natrona county.
&&
.RIW Watches/Warnings/Advisories...
Red Flag Warning until 9 PM MDT this evening for WYZ280.
&&
SHORT TERM...Braun
LONG TERM...Skrbac
AVIATION...Skrbac
FIRE WEATHER...Braun
Hazardous weather outlook, Jul 6, 2:02 AM MST, 15 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
302 AM MDT WED JUL 6 2016
WYZ001>020-022>030-071200-
YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS-
NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN-
SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS-
BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST-
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE-
WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST-
UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY-
SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS-
UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY-
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
302 AM MDT WED JUL 6 2016
...RED FLAG WARNING IN EFFECT FOR NATRONA COUNTY THIS AFTERNOON
AND EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.
.DAY ONE...TODAY AND TONIGHT
ELEVATED FIRE WEATHER CONDITIONS IN CENTRAL AND SOUTHERN AREAS THIS
AFTERNOON AND EVENING...ESPECIALLY IN NATRONA COUNTY...WHERE A RED
FLAG WARNING IS IN EFFECT THIS AFTERNOON AND EVENING.
ISOLATED...MAINLY AFTERNOON AND EVENING THUNDERSTORMS. STRONG
DOWNBURST WINDS ARE THE MAIN THREAT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THURSDAY...ELEVATED FIRE DANGER POSSIBLE ACROSS THE SOUTH.
FRIDAY...ELEVATED FIRE DANGER OVER CENTRAL AND SOUTHERN SECTIONS.
SATURDAY AND SUNDAY...ELEVATED TO EXTREME FIRE WEATHER CONDITIONS...MAINLY
IN THE LOWER ELEVATIONS EAST OF THE DIVIDE AND SWEETWATER COUNTY. ON
SUNDAY...STRONG THUNDERSTORMS ARE POSSIBLE WITH AN EMPHASIS ACROSS
THE NORTHWEST.
MONDAY AND TUESDAY...ELEVATED FIRE DANGER IN SOME AREAS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE URGED TO REPORT STRONG WINDS...AND ANY HAIL. THANK
YOU.
TEAM RIVERTON
In the hours before
Special weather statement, Jul 6, 12:18 PM MST, 5 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
118 PM MDT WED JUL 6 2016
WYZ016>018-062200-
UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS-
INCLUDING THE CITIES OF...DUBOIS...RIVERTON...SHOSHONI...LANDER
118 PM MDT WED JUL 6 2016
SHOWERS OVER THE WIND RIVER MOUNTAINS ARE CAUSING GUSTY WINDS TO
DEVELOP ACROSS MUCH OF THE WIND RIVER BASIN THIS AFTERNOON. THESE
WINDS ARE GUSTING OUT OF THE WEST TO SOUTHWEST AT 35 TO 50 MPH AT
TIMES. THESE CONDITIONS WILL CONTINUE OCCASIONALLY THROUGH THE
AFTERNOON PERIOD.
WYZ010-011-062200-
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
INCLUDING THE CITIES OF...BUFFALO...KAYCEE
118 PM MDT WED JUL 6 2016
SHOWERS OVER THE BIGHORN MOUNTAINS ARE CAUSING GUSTY WINDS TO
DEVELOP ACROSS MUCH OF THE FOOTHILLS IN JOHNSON COUNTY. THESE
WINDS ARE GUSTING OUT OF THE WEST TO SOUTHWEST AT 35 TO 45 MPH AT
TIMES. THESE CONDITIONS WILL CONTINUE OCCASIONALLY THROUGH THE
AFTERNOON PERIOD.
Special weather statement, Jul 6, 12:21 PM MST, 4 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
121 PM MDT WED JUL 6 2016
WYZ016>018-062200-
UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS-
INCLUDING THE CITIES OF...DUBOIS...RIVERTON...SHOSHONI...LANDER
121 PM MDT WED JUL 6 2016
SHOWERS OVER THE WIND RIVER MOUNTAINS ARE CAUSING GUSTY WINDS TO
DEVELOP ACROSS MUCH OF THE WIND RIVER BASIN THIS AFTERNOON. THESE
WINDS ARE GUSTING OUT OF THE WEST TO SOUTHWEST AT 35 TO 55 MPH
WITH LOCALLY HIGHER GUSTS AT TIMES. THESE CONDITIONS WILL
CONTINUE OCCASIONALLY THROUGH THE AFTERNOON PERIOD.
WYZ010-011-062200-
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
INCLUDING THE CITIES OF...BUFFALO...KAYCEE
121 PM MDT WED JUL 6 2016
SHOWERS OVER THE BIGHORN MOUNTAINS ARE CAUSING GUSTY WINDS TO
DEVELOP ACROSS MUCH OF THE FOOTHILLS IN JOHNSON COUNTY. THESE
WINDS ARE GUSTING OUT OF THE WEST TO SOUTHWEST AT 35 TO 45 MPH AT
TIMES. THESE CONDITIONS WILL CONTINUE OCCASIONALLY THROUGH THE
AFTERNOON PERIOD.
Special weather statement, Jul 6, 1:24 PM MST, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
224 PM MDT WED JUL 6 2016
WYZ016>018-062300-
UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS-
INCLUDING THE CITIES OF...DUBOIS...RIVERTON...SHOSHONI...LANDER
224 PM MDT WED JUL 6 2016
SHOWERS OVER THE WIND RIVER MOUNTAINS ARE CAUSING GUSTY DOWNSLOPE WINDS
TO DEVELOP ACROSS MUCH OF THE WIND RIVER BASIN THIS AFTERNOON.
THESE WINDS ARE GUSTING OUT OF THE WEST TO SOUTHWEST AT 35 TO 55
MPH WITH LOCALLY HIGHER GUSTS AT TIMES. THESE CONDITIONS WILL
CONTINUE OCCASIONALLY THROUGH THE AFTERNOON PERIOD.
WYZ010-011-062300-
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
INCLUDING THE CITIES OF...BUFFALO...KAYCEE
224 PM MDT WED JUL 6 2016
SHOWERS OVER THE BIGHORN MOUNTAINS ARE CAUSING GUSTY WINDS TO
DEVELOP ACROSS MUCH OF THE FOOTHILLS IN JOHNSON COUNTY. THESE
WINDS ARE GUSTING OUT OF THE WEST TO SOUTHWEST AT 35 TO 45 MPH AT
TIMES. THESE CONDITIONS WILL CONTINUE OCCASIONALLY THROUGH THE
AFTERNOON PERIOD.
WYZ003>006-062300-
CODY FOOTHILLS-NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN-
SOUTHEAST BIG HORN BASIN-
INCLUDING THE CITIES OF...CODY...MEETEETSE...THERMOPOLIS...
WORLAND
224 PM MDT WED JUL 6 2016
SHOWERS AND THUNDERSTORMS ARE DEVELOPING OFF THE ABSAROKA
MOUNTAINS AND MOVING EAST ACROSS THE FOOTHILLS AND BIGHORN BASIN
CAUSING GUSTY WINDS TO DEVELOP AHEAD OF THE SHOWERS AND STORMS.
THESE WINDS WILL GUST 35 TO 50 MPH AT TIMES. THESE CONDITIONS WILL
CONTINUE OCCASIONALLY THROUGH THE AFTERNOON PERIOD.
Special weather statement, Jul 6, 2:03 PM MST, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
303 PM MDT WED JUL 6 2016
WYZ007-016>018-062300-
OWL CREEK AND BRIDGER MOUNTAINS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-LANDER FOOTHILLS-
INCLUDING THE CITIES OF...DUBOIS...RIVERTON...SHOSHONI...LANDER
303 PM MDT WED JUL 6 2016
SHOWERS OVER THE WIND RIVER MOUNTAINS ARE CAUSING GUSTY DOWNSLOPE WINDS
TO DEVELOP ACROSS MUCH OF THE WIND RIVER BASIN THIS AFTERNOON.
THESE WINDS ARE GUSTING OUT OF THE WEST TO SOUTHWEST AT 35 TO 55
MPH WITH LOCALLY HIGHER GUSTS AT TIMES. THESE CONDITIONS WILL
CONTINUE OCCASIONALLY THROUGH THE AFTERNOON PERIOD.
WYZ010-011-062300-
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
INCLUDING THE CITIES OF...BUFFALO...KAYCEE
303 PM MDT WED JUL 6 2016
SHOWERS OVER THE BIGHORN MOUNTAINS ARE CAUSING GUSTY WINDS TO
DEVELOP ACROSS MUCH OF THE FOOTHILLS IN JOHNSON COUNTY. THESE
WINDS ARE GUSTING OUT OF THE WEST TO SOUTHWEST AT 25 TO 45 MPH AT
TIMES. THESE CONDITIONS WILL CONTINUE OCCASIONALLY THROUGH THE
AFTERNOON PERIOD.
WYZ003>006-062300-
CODY FOOTHILLS-NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN-
SOUTHEAST BIG HORN BASIN-
INCLUDING THE CITIES OF...CODY...MEETEETSE...THERMOPOLIS...
WORLAND
303 PM MDT WED JUL 6 2016
SHOWERS AND THUNDERSTORMS ARE DEVELOPING OFF THE ABSAROKA
MOUNTAINS AND MOVING EAST ACROSS THE FOOTHILLS AND BIGHORN BASIN
CAUSING GUSTY WINDS TO DEVELOP AHEAD OF THE SHOWERS AND STORMS.
THESE WINDS WILL GUST 35 TO 45 MPH AT TIMES. THESE CONDITIONS
WILL CONTINUE OCCASIONALLY THROUGH THE AFTERNOON PERIOD.
WYZ019-020-022-028>030-062300-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
INCLUDING THE CITIES OF...JEFFREY CITY...CASPER...ROCK SPRINGS...
GREEN RIVER...WAMSUTTER
303 PM MDT WED JUL 6 2016
SHOWERS AND THUNDERSTORMS ARE DEVELOPING ACROSS PORTIONS OF
SOUTHERN AND CENTRAL WYOMING AND MOVING EAST AROUND 40 MPH CAUSING
GUSTY WINDS TO DEVELOP. THESE WINDS WILL GUST 35 TO 50 MPH AT
TIMES. THESE CONDITIONS WILL CONTINUE OCCASIONALLY THROUGH THE
AFTERNOON PERIOD.
Special weather statement, Jul 6, 4:14 PM MST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
514 PM MDT WED JUL 6 2016
WYZ007-016>018-070100-
OWL CREEK AND BRIDGER MOUNTAINS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-LANDER FOOTHILLS-
INCLUDING THE CITIES OF...DUBOIS...RIVERTON...SHOSHONI...LANDER
514 PM MDT WED JUL 6 2016
SHOWERS OVER THE WIND RIVER MOUNTAINS WILL CONTINUE TO CAUSE GUSTY
DOWNSLOPE WINDS ACROSS MUCH OF THE WIND RIVER BASIN INTO EARLY
THIS EVENING. THESE WINDS ARE GUSTING OUT OF THE WEST TO
SOUTHWEST AT 35 TO 50 MPH WITH LOCALLY HIGHER GUSTS AT TIMES.
WYZ010-011-070100-
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
INCLUDING THE CITIES OF...BUFFALO...KAYCEE
514 PM MDT WED JUL 6 2016
SHOWERS OVER THE BIGHORN MOUNTAINS WILL CONTINUE TO CAUSE GUSTY
WINDS ACROSS MUCH OF THE FOOTHILLS IN JOHNSON COUNTY INTO EARLY
THIS EVENING. THESE WINDS ARE GUSTING OUT OF THE WEST TO
SOUTHWEST AT 25 TO 45 MPH AT TIMES.
WYZ003>006-070100-
CODY FOOTHILLS-NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN-
SOUTHEAST BIG HORN BASIN-
INCLUDING THE CITIES OF...CODY...MEETEETSE...THERMOPOLIS...
WORLAND
514 PM MDT WED JUL 6 2016
SHOWERS AND A FEW THUNDERSTORMS ACROSS THE CODY FOOTHILLS AND
BIGHORN BASIN WILL CONTINUE TO CAUSE GUSTY WINDS INTO EARLY THIS
EVENING. THESE WINDS WILL GUST 35 TO 45 MPH AT TIMES WITH
LOCALIZED GUSTS OVER 50 MPH.
WYZ019-020-022-028>030-070100-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
INCLUDING THE CITIES OF...JEFFREY CITY...CASPER...ROCK SPRINGS...
GREEN RIVER...WAMSUTTER
514 PM MDT WED JUL 6 2016
GUSTY SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO EARLY THIS
EVENING. THESE STORMS WILL PRODUCE OCCASIONAL WEST WINDS OF 35 TO
50 MPH WITH LOCALLY HIGHER GUSTS.
TEAM RIVERTON
Special weather statement, Jul 6, 4:58 PM MST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
558 PM MDT WED JUL 6 2016
WYZ020-022-070045-
NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-
558 PM MDT WED JUL 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL NATRONA COUNTY UNTIL
645 PM MDT...
AT 556 PM MDT...DOPPLER RADAR WAS TRACKING A COUPLE OF THUNDERSTORMS
11 MILES WEST OF EMIGRANT GAP...WHICH IS 22 MILES WEST OF CASPER...
MOVING NORTHEAST AT 40 MPH.
WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH THESE STORMS.
THIS STRONG THUNDERSTORM WILL BE NEAR...
EMIGRANT GAP AROUND 615 PM MDT.
RED BUTTE AND NATRONA COUNTY AIRPORT AROUND 620 PM MDT.
MILLS AND PARADISE VALLEY AROUND 625 PM MDT.
BAR NUNN AND HOMA HILLS AROUND 630 PM MDT.
CASPER AND EVANSVILLE AROUND 635 PM MDT.
EDNESS K WILKINS STATE PARK AROUND 640 PM MDT.
THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 176 AND 203.
LAT...LON 4276 10608 4267 10673 4274 10680 4274 10684
4286 10690 4314 10615 4298 10607
TIME...MOT...LOC 2356Z 246DEG 36KT 4278 10676
MEUNIERThunderstorm Wind, Natrona
- When
- July 6, 5:18 PM MST
- Where
- Natrona County, (Cpr)natrona Co Arpt
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 42.900, -106.470
A peak wind gust of 59 mph was measured by ASOS at the Casper/Natrona County International Airport.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, July 6 to 9, 20164 deaths · 1 event
- Excessive Heat in Pennsylvania, July 6 to 8, 20163 deaths · 1 event
- Flash Flooding and Flood in Tennessee, July 6 to 7, 2016$12 million · 1 in hail · 117 events
- Tornado and Hail in Montana, July 6, 20161 death · 1 injured · EF0 · 7 events
- Tornadoes and Flood in Kentucky, July 6, 2016$686,000 · EF1 · 23 events
- Flash Flooding and Flooding in Kentucky, July 6 to 7, 2016$3.0 million · 14 events
- Tornado and Damaging Winds in Illinois, July 6, 20162 injured · $408,000 · EF1 · 6 events
- Tornadoes and Hail in Nebraska, July 6, 2016$45,000 · EF1 · 47 events
- Damaging Winds in Texas, July 6, 2016$762,000 · 73 kt wind · 8 events
- Hail and Damaging Winds in Iowa, July 6 to 7, 2016$355,000 · 1.5 in hail · 19 events
- Damaging Winds in Illinois, July 6, 2016$233,000 · 52 kt wind · 10 events
- Hail and Damaging Winds in Nebraska, July 6 to 7, 2016$169,000 · 1 in hail · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 653947.